Advertisement

Asymptotic Formulas in Cardinal Interpolation and Orthogonal Projection

  • Karol Dziedziul
Conference paper
Part of the ISNM International Series of Numerical Mathematics book series (ISNM, volume 137)

Abstract

We consider asymptotic formulas for the error in cardinal interpolation and orthogonal projection. Here we prove that the limit of these formulas are connected with Bernoulli—Stöckler splines. We introduce the concept of bootstrap approximations which follows from a weak saturation theorem for orthogonal projection.

Keywords

Orthogonal Projection Asymptotic Formula Bootstrap Approximation Fundamental Function Spline Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Beśka, K. Dziedziul: Multiresolution approximation and Hardy spaces, J. Approx. Theory 88 (1997), 154–167.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    M. Beglia, K. Dziedziul: Saturation theorems for interpolation and the Bernstein-Schnabl operator,Math. Comp. 70 (2001), 705–717.MathSciNetMATHGoogle Scholar
  3. [3]
    M. Beśka, K. Dziedziul: The saturation theorem for orthogonal projection, in: Advances in Multivariate Approximation, W. Haußmann, K. Jetter and M. Reimer (eds.), Math. Research Vol. 107, Wiley-VCH, Berlin 1999, pp. 73–83.Google Scholar
  4. [4]
    M. Beśka, K. Dziedziul: Asymptotic formula for the error in cardinal interpolation, to appear in Numer. Math.Google Scholar
  5. [5]
    M. Beśka, K. Dziedziul: Asymptotic formula for the error in orthogonal projection, to appear in Math. Nachr.Google Scholar
  6. [6]
    C. de Boor, R. A. DeVore, A. Ron: Approximation orders of FSI spaces in L2(lRd), Constr. Approx. 14 (1998), 631–652.MATHCrossRefGoogle Scholar
  7. [7]
    C. de Boor, R. A. DeVore, A. Ron: The structure of finitely generated shift-invariant spaces in L2(Rd), J. Funct. Anal. 119 (1994), 37–78.MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    C. de Boor, R. A. DeVore, A. Ron: Approximation from shift-invariant subspaces of L2(IRd), Trans. Amer. Math. Soc. 341 (1994), 787–806.MATHGoogle Scholar
  9. [9]
    C. de Boor, K. Hö11ig, S. Riemenschneider: Box Splines, Springer 1993.MATHCrossRefGoogle Scholar
  10. [10]
    I. Daubechies, M. Unser: On the approximation power of convolution-based least squares versus interpolation, IEEE Trans. Sign. Proc. 45, (1997), 1697–1711.MATHCrossRefGoogle Scholar
  11. [11]
    K. Dziedziul: The saturation theorem for quasiprojections, Stud. Sci. Math. Hungarica 35 (1999), 99–111.MathSciNetMATHGoogle Scholar
  12. [12]
    K. Dziedziul: Box Splines, polish version, Wydawnictwo Politechniki Gdańskiej, 1997.Google Scholar
  13. [13]
    R. Q. Jia, C. A. Micchelli: Using the8 refinement equations for the construction of pre-wavelets PP: power of two, in: Curves and Surfaces, P. J. Laurent, A. Le Méhauté, L. L. Schumaker (eds.), Academic Press, New York 1991, pp. 209–246.Google Scholar
  14. [14]
    A. Ron, N. Sivakumar: The approximation order of box spline spaces, Proc. Amer. Math. Soc. 117 (1993), 473–482.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    E. M. Stein: Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, Princeton, N. J., 1970.MATHGoogle Scholar
  16. [16]
    J. Stöckier: Interpolation mit mehrdimensionalen Bernoulli-Splines and periodischen Box-Splines, Ph. D. dissertation, Duisburg 1988.Google Scholar
  17. [17]
    G. Strang, G. Fix: A Fourier analysis of the finite element variational method, C.I.M.E. II, Ciclo Erice (1971), in: Constructive Aspects of Functional Analysis, G. Geymonat (ed.), Cremonese, Rome 1973, pp. 793–840.Google Scholar
  18. [18]
    W. Sweldens, R. Piessens: Quadrature formulae and asymptotic error expansions for wavelet approximations of smooth functions, SIAM J. Numer. Anal. 31 (1994), 1240–1264.MathSciNetMATHCrossRefGoogle Scholar
  19. [19]
    W. Sweldens, R. Piessens: Asymptotic error expansion of wavelet approximations of smooth functions II, Numer. Math. 68 (1994), 377–401.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2001

Authors and Affiliations

  • Karol Dziedziul
    • 1
  1. 1.Faculty of Applied MathematicsTechnical UniversityGdańskPoland

Personalised recommendations